Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 132, NWS Springfield, MO

June 10, 2007Vernon County, Missouri; Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2007, 4:01 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 4:01 PM CDT (21:01 UTC)
Expired
Jun 10, 2007, 4:43 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Bourbon County, KS, Vernon County, MO

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 102101
SVRSGF
KSC011-MOC217-102200-
/O.NEW.KSGF.SV.W.0132.070610T2101Z-070610T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT.

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR GARLAND...OR 8 MILES NORTHEAST OF
  ENGLEVALE...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELDON AND 8 MILES SOUTH OF NEVADA BY 500 PM CDT.

THE TOWNS OF BRONAUGH...MOUNDVILLE AND MILO ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS STORM IS ALSO SHOWING SIGNS OF ROTATION.  A TORNADO WARNING MAY 
FOLLOW IF THIS STORM CONTINUES TO INTENSIFY.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3778 9474 3778 9468 3788 9418 3768 9415
      3764 9412 3765 9415 3765 9462 3767 9463
      3768 9474 3777 9476

$$

RUNNELS
2 follow-up statements
000 
WWUS53 KSGF 102126
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT SUN JUN 10 2007

KSC011-102135-
/O.CAN.KSGF.SV.W.0132.000000T0000Z-070610T2200Z/
BOURBON KS-
425 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY IS CANCELLED...

LAT...LON 3779 9462 3789 9415 3768 9415 3764 9412
      3765 9415 3766 9462

$$

MOC217-102200-
/O.CON.KSGF.SV.W.0132.000000T0000Z-070610T2200Z/
VERNON MO-
425 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN VERNON COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADIC STORM OVER NORTHWEST BARTON COUNTY.  HAIL AND DAMAGING 
WINDS ASSOCIATED WITH THIS STORM WILL AFFECT TOWNS IN SOUTHERN 
VERNONG COUNTY AS IT MOVES EAST AT 30 MPH.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3779 9462 3789 9415 3768 9415 3764 9412
      3765 9415 3766 9462

$$

RUNNELS
000 
WWUS53 KSGF 102143
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT SUN JUN 10 2007

MOC217-102152-
/O.CAN.KSGF.SV.W.0132.000000T0000Z-070610T2200Z/
VERNON MO-
442 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERNON COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HAIL AND 
DAMAGING WINDS ASSOCIATED WITH THE TORNADIC STORM OVER BARTON COUNTY 
HAD MOVED SOUTH OF THE VERNON COUNTY BORDER....THUS THE SEVERE 
THUNDERSTORM WARNING FOR VERNON COUNTY HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEAST KANSAS.

LAT...LON 3779 9462 3789 9415 3768 9415 3764 9412
      3765 9415 3766 9462

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT SUN JUN 10 2007

.DISCUSSION...

FORECAST CHALLENGE WILL BE PRECIPITATION AND CHANCES FOR STRONG TO
SEVERE THUNDERSTORMS ALONG WITH THE POSSIBILITY OF FLASH FLOODING
THIS AFTERNOON AND OVERNIGHT.

.CURRENTLY...ATMOSPHERE WORKED OVER FROM THIS MORNINGS CONVECTION
ACROSS CENTRAL AND SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS EARLY
THIS AFTERNOON. CURRENTLY ALL CONVECTION ON RADAR IS OFF TO SOUTH
AND SOUTHEASTERN MISSOURI. MODEL SOUNDINGS SHOWING WEAK CAP AT 18Z
AT AROUND 3500 FEET. WITH AFTERNOON HEATING...THIS CAP SHOULD BREAK
HERE SHORTLY. WRF KEEPS LOW LEVEL CINS AROUND 100 J/KG ACROSS
SOUTHERN MISSOURI AND SOUTHEAST KANSAS THROUGH 21Z BEFORE WIPING OUT
ALTOGETHER AFTER THAT TIME ALLOWING FOR FREE CONVECTION TO BEGIN.
HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACTUALLY
SWITCHED OUR WINDS TO THE NORTHEAST BOTH HERE AND OUT JOPLIN FOR
SEVERAL HOURS. ATMOSPHERE REALLY JUICED UP DOWN OVER SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS WITH DEWPOINTS AT 19Z IN THE LOW TO
MID 70S JUST ACROSS THE MISSOURI BORDER IN NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA. NOT MUCH BY WAY OF LLVL JET THIS AFTERNOON. AS
BOTH NDSK AND CNWN 850MB WINDS SOUTHWEST AT 15KTS. DO NOT THINK
TORNADIC ACTIVITY WILL BE AN ISSUE TODAY...HOWEVER...SLOW MOVEMENT
OF STORMS WILL LEAD TO FLASH FLOODING. WBZ HEIGHT FAVORABLE AS WELL
FOR SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL.

TONIGHT...UPPER TROUGH OVER CENTRAL KANSAS FORECAST TO PUSH INTO
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING THROUGH
THE OVERNIGHT HOURS AND INTERACT WITH MOIST AND UNSTABLE AIR
OVERNIGHT. GENERALLY WENT WITH HPC QPFS SHOWING WELL OVER AN INCH 6
HOURLY QPF THROUGH THE NIGHT. TROUGH PUSHES INTO EAST CENTRAL
MISSOURI OVERNIGHT WITH HEAVY RAINFALL EXPECTED. WILL ISSUE FLASH
FLOOD WATCH ACROSS OUR WESTERN ZONES FOR THIS EVENING AND THEN A
SEPARATE FLASH FLOOD WATCH FOR OUR EAST CENTRAL ZONES MONDAY
MORNING.

MONDAY...UPPER SYSTEM PUSHES OFF TO OUR EAST AND WE GENERALLY SEE
EAST TO NORTHEAST FLOW MONDAY AFTERNOON. GENERALLY CUT OFF POPS
AFTER THAT TIME.

GCC

LONG RANGE...(WED - NEXT WEEKEND)

BLOCKY UPPER PATTERN TO REMAIN IN PLACE THROUGHOUT THE PERIOD WITH
NORTH SOUTH ORIENTATED UPPER RIDGE THE DOMINANT FEATURE.  PACIFIC
SHORTWAVE TO BRIEFLY CLOSE OFF AS IT ENTERS WESTERN HIGH PLAINS
WEDNESDAY THEN STALL AND WEAKEN.  PWS TO REMAIN BETWEEN 1.5 AND 2
INCHES SO A FEW DAILY STORMS POSSIBLE...THOUGH H8 THETA E AXIS
REMAINS WEST OF SGF FORECAST AREA WITH CORFIDI VECTORS SHOWING
LITTLE EXPECT EASTWARD MOVEMENT OF ANY COMPLEXES...SO HAVE REDUCED
POPS TO 30S OVER THE WEST TO 20S EAST WED-THU MORNING AND 20 POPS OR
LESS THERE AFTER AS SYSTEM FAILS TO PUNCH ITS WAY INTO THE RIDGE.

MID WEEK TEMPERATURES WILL FIND THEMSELVES IN A SOMEWHAT RARE
SITUATION IN WHICH READINGS WILL BE COOLER TO THE WEST DUE TO CLOUDS
AND POSSIBLE TSRA...THEN CLIMATOLOGICALLY WARM REGION WIDE LATE IN
THE WEEK THROUGH THE WEEK END.

RUNNELS

&&

.AVIATION...

FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND
THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS
AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND
THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS
TO MVFR THROUGH MONDAY MORNING.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 10, 1:12 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT SUN JUN 10 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
112 PM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL TO THE SIZE
  OF QUARTERS AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL REDEVELOP OVER SOUTHEAST KANSAS AND SOUTHWEST
 MISSOURI BY 3 PM THIS AFTERNOON AND SPREAD EAST AND NORTHEAST
 THROUGH EARLY EVENING.

  DISCUSSION:

 A WEAK THERMAL CAP IS CURRENTLY IN PLACE ACROSS SOUTHEAST KANSAS
 AND WESTERN MISSOURI AND AIR HAS BECOME STABILIZED BY THIS
 MORNINGS CONVECTION. THIS AIR WILL CONTINUE TO DESTABILIZE
 THROUGH THE AFTERNOON AND THE MOISTURE WILL INTERACT WITH VARIOUS
 OUTFLOW BOUNDARIES FROM MORNING CONVECTION. AS DAYTIME HEATING
 OCCURS...THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE BY MID
 AFTERNOON. NUMEROUS THUNDERSTORMS WILL DEVELOP...AND SOME OF THEM
 WILL LIKELY BECOME SEVERE. THE PRIMARY HAZARD WITH THESE STORMS
 WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE
 SEVERE STORMS MAY HAVE LARGE HAIL UP TO AN INCH IN DIAMETER.
 FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO
 OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT
 SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH
 MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS
 ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN
 NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW
 SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE
 RULED OUT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS
 AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE
 REST OF THE FORECAST AREA BY 6 PM THIS EVENING.

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, Jun 10, 2:29 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT SUN JUN 10 2007

MOZ102-103-102030-
STONE MO-BARRY MO-
229 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ALERT FOR BARRY AND STONE COUNTIES UNTIL 330
PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF CASSVILLE...MOVING EAST AT 15
MPH.  PENNY SIZE HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM...WITH LARGER HAIL POSSIBLE SHOULD THIS STORM CONTINUE TO
INTENSIFY.

ADDITIONAL STRONG STORMS ARE DEVELOPING OVER BARRY AND STONE
COUNTIES.

RESIDENTS ACROSS BARRY AND STONE COUNTIES SHOULD REMAIN ALERT FOR
STORM DEVELOPMENT AND SEEK SHELTER INDOORS AS THE STORMS APPROACH.

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:14 AM CDTFlash Flood WarningSGFMorgan6 hr
Jun 10, 7:58 AM CDTFlash Flood WarningSGFVernon6 hr
Jun 10, 1:36 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
Jun 10, 3:46 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 24 more21 hr
Jun 10, 4:08 PM CDTTornado WarningSGFBarton, Vernon67 min
Jun 10, 4:36 PM CDTSevere Thunderstorm WarningSGFJasper54 min
Jun 10, 4:49 PM CDTFlash Flood WarningSGFBarton19 hr
Jun 10, 5:28 PM CDTTornado WarningSGFJasper47 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningSGFBarton, Dade61 min
Jun 10, 5:56 PM CDTFlash Flood WarningSGFJasper6 hr
Jun 10, 6:15 PM CDTSevere Thunderstorm WarningSGFJasper29 min
Jun 10, 6:01 AM CDTFlash Flood WarningSGFBourbon6 hr
Jun 10, 4:30 PM CDTTornado WarningSGFCrawford46 min
Jun 10, 5:06 PM CDTFlash Flood WarningSGFCrawford13 hr
Jun 10, 6:24 PM CDTFlash Flood WarningSGFCherokee6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.